Florida, 2001

Damaging Wind in Florida, March 25, 2001

March 25, 2001 · NWS JAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 25, 9:50 AM EST, 3 hours 10 minutes earlier.

Area forecast discussion, Mar 25, 9:50 AM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 AM EST SUN MAR 25 2001

PRE-FRONTAL TROUGH IS ACROSS OUR NORTHWESTERN ZONES AND EXTENDS
SOUTHWARD TO AQQ. EXPECT TSTMS IN SUWANNEE VALLEY IN NEXT TWO HOURS.
NEW MESOETA BRINGS VORT MAX AND STRONGEST LIFT OVER AREA FROM JAX TO
LAKE CITY BY 18Z AND NIP TO OCF BY 21Z. WILL UPDATE FOR WORDING AND
TWEAK TEMPS NEAR COAST WHERE IT IS ALREADY IN MID 60S.

MARINE...WINDS ARE& NOW WEST. NO CHANGES OTHER THAN COSMETIC TO
CURRENT PKG.

.JAX...
GA...RIVER FLOOD WARNING FOR ALTAMAHA RIVER @ CHARLOTTE & BAXLEY.
     RIVER FLOOD WARNING FOR SATILLA RIVER @ ATKINSON.
FL...NONE.

TRABERT

In the hours before

Special weather statement, Mar 25, 11:30 AM EST, 1 hour 30 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-252200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1130 AM EST SUN MAR 25 2001

A BAND OF RAIN WITH EMEDDED THUNDERSTORMS WILL SWEEP OVER THE REGION
TODAY. THE RAIN WILL BE HEAVY AT TIMES AS THIS BAND MOVES RAPIDLY
EASTWARD AROUND 30 MPH. IN ADDITION...A FEW STORMS WILL BE CAPABLE OF
PRODUCING FREQUENT LIGHTING...GUSTY WINDS TO AROUND 45 MPH AND SMALL
HAIL. THE HEAVIEST RAIN IS EXPECTED TO PASS AND BE EAST OF THE REGION
BY MID AFTERNOON. ALTHOUGH SOME OF THE STORMS HAVE THE CAPABLILITY OF
BEING STRONG...THEY ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA AND
SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

The radar

The Jacksonville radar (KJAX), 80 km away, was scanning. The volume nearest the first event began at 18:01 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Union

When
March 25, 1:00 PM EST
Where
Union County, Lake Butler
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
30.017, -82.333

Large trees and power lines were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, March 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5234137.